To the Editor.—
We read with interest the article by Joyner et al in the Archives (115:326-328, 1979) concerning the association of cutaneous T-cell lymphoma and monoclonal gammopathy. We reported a similar case a few years ago,1 as have Puissant et al2 and Kovary and co-workers.3 All of these reports show the relationship that exists between T-cell proliferation and B-cell production, and confirm the conclusion of Broder et al4 that Sézary syndrome is a malignant proliferation of helper T cells.A few months after publication of our own case report, prostatic carcinoma developed in our patient, resulting in death; the patient described by Joyner et al had carcinoma of the rectosigmoid junction.Sézary syndrome could be interpreted as the result of continuous antigenic stimulation and, in the cases reported by Joyner et al and ourselves, neoplastic stimulation.
Bonafe JL, Dupre A, Fedou R. Lymphoma and Gammopathy. Arch Dermatol. 1980;116(4):384. doi:10.1001/archderm.1980.01640280020011
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: